Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 68, NWS Grand Rapids, MI

September 23, 2012

NWS Grand Rapids, MI issued this small craft advisory at Sep 23, 2012, 3:35 PM EDT. It took effect at Sep 24, 2012, 8:00 AM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2012, 3:35 PM EDT (19:35 UTC)
In effect from
Sep 24, 2012, 8:00 AM EDT
Expired
Sep 25, 2012, 11:00 AM EDT
In force
27 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WHUS73 KGRR 231935
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
335 PM EDT SUN SEP 23 2012

LMZ844>849-240345-
/O.CON.KGRR.SC.Y.0067.000000T0000Z-120924T0000Z/
/O.NEW.KGRR.SC.Y.0068.120924T1200Z-120925T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
335 PM EDT SUN SEP 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 2 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 2 PM EDT
TUESDAY. 

* WINDS...NORTHWEST UP TO 30 KNOTS.

* WAVES...4 TO 7 FEET.

WATERSPOUTS ALSO POSSIBLE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO
9 follow-up statements
670 
WHUS73 KGRR 240110
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
910 PM EDT SUN SEP 23 2012

LMZ844>849-240915-
/O.CON.KGRR.SC.Y.0068.120924T1200Z-120925T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
910 PM EDT SUN SEP 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO
2 PM EDT TUESDAY...

* WINDS...SOUTHWEST UP TO 30 KNOTS MONDAY AFTERNOON THROUGH MONDAY NIGHT.

* WAVES...BUILDING TO 4 TO 7 FEET MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
435 
WHUS73 KGRR 240726
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
326 AM EDT MON SEP 24 2012

LMZ844>849-241530-
/O.CON.KGRR.SC.Y.0068.120924T1200Z-120925T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
326 AM EDT MON SEP 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 2 PM EDT TUESDAY...

* WINDS...SOUTHWEST UP TO 30 KNOTS THIS AFTERNOON THROUGH TONIGHT.

* WAVES...BUILDING TO 4 TO 8 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
887 
WHUS73 KGRR 241408
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1008 AM EDT MON SEP 24 2012

LMZ848-849-242215-
/O.UPG.KGRR.SC.Y.0068.000000T0000Z-120925T1800Z/
/O.NEW.KGRR.GL.W.0024.120924T1408Z-120925T1200Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1008 AM EDT MON SEP 24 2012

...GALE WARNING IN EFFECT UNTIL 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST UP TO 35 KNOTS THIS AFTERNOON THROUGH TONIGHT.

* WAVES...BUILDING TO 4 TO 8 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>847-242215-
/O.EXT.KGRR.SC.Y.0068.000000T0000Z-120925T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
1008 AM EDT MON SEP 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT TUESDAY...

* WINDS...SOUTHWEST UP TO 30 KNOTS THIS AFTERNOON THROUGH 
  TONIGHT.

* WAVES...BUILDING TO 4 TO 8 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO
927 
WHUS73 KGRR 241947
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 PM EDT MON SEP 24 2012

LMZ848-849-250400-
/O.CON.KGRR.GL.W.0024.000000T0000Z-120925T1200Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
347 PM EDT MON SEP 24 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

* WINDS...SOUTHWEST UP TO 35 KNOTS THROUGH TONIGHT.

* WAVES...BUILDING TO 6 TO 10 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>847-250400-
/O.CON.KGRR.SC.Y.0068.000000T0000Z-120925T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
347 PM EDT MON SEP 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
TUESDAY...

* WINDS...SOUTHWEST 20 TO 25 KNOTS THROUGH TONIGHT.

* WAVES...BUILDING TO 6 TO 9 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO
403 
WHUS73 KGRR 250126
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
926 PM EDT MON SEP 24 2012

LMZ848-849-250930-
/O.CON.KGRR.GL.W.0024.000000T0000Z-120925T1200Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
926 PM EDT MON SEP 24 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

* WINDS...SOUTHWEST GALES TO 35 KNOTS THROUGH TONIGHT.

* WAVES...6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ844>847-250930-
/O.CON.KGRR.SC.Y.0068.000000T0000Z-120925T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
926 PM EDT MON SEP 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
TUESDAY...

* WINDS...SOUTHWEST TO 30 KNOTS THROUGH TONIGHT.

* WAVES...5 TO 10 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
606 
WHUS73 KGRR 250710
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
310 AM EDT TUE SEP 25 2012

LMZ848-849-251515-
/O.CON.KGRR.GL.W.0024.000000T0000Z-120925T1200Z/
/O.EXB.KGRR.SC.Y.0068.120925T1200Z-120925T1700Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
310 AM EDT TUE SEP 25 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 1 PM
EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO
1 PM EDT THIS AFTERNOON. 

* WINDS...SOUTHWEST GALES TO 35 KNOTS EARLY THIS MORNING SUBSIDING
  TO 5 TO 15 KNOT WINDS AND VEERING TO THE NORTHWEST LATER TODAY. 

* WAVES...5 TO 8 FEET EARLY THIS MORNING SUBSIDING TO 3 TO 5 FEET
  BY LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>847-251515-
/O.EXT.KGRR.SC.Y.0068.000000T0000Z-120925T1700Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
310 AM EDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS...SOUTHWEST TO 30 KNOTS EARLY THIS MORNING SUBSIDING TO 5
  TO 15 KNOTS LATER TODAY. 

* WAVES...5 TO 9 FEET EARLY THIS MORNING SUBSIDING TO 3 TO 5 FEET
  FOR MID TO LATE MORNING THEN SUBSIDING TO 1 TO 2 FEET THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
134 
WHUS73 KGRR 251157
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
757 AM EDT TUE SEP 25 2012

LMZ848-849-251700-
/O.EXP.KGRR.GL.W.0024.000000T0000Z-120925T1200Z/
/O.CON.KGRR.SC.Y.0068.120925T1200Z-120925T1700Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
757 AM EDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...
...GALE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS SUBSIDING TO 5 TO 15
  KNOT WINDS AND VEERING TO THE NORTHWEST LATER TODAY.

* WAVES...5 TO 8 FEET EARLY THIS MORNING SUBSIDING TO 3 TO 5 
  FEET BY LATE MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>847-251700-
/O.CON.KGRR.SC.Y.0068.000000T0000Z-120925T1700Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
757 AM EDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS...SOUTHWEST TO 30 KNOTS EARLY THIS MORNING SUBSIDING TO 
  5 TO 15 KNOTS LATER TODAY. 

* WAVES...5 TO 9 FEET EARLY THIS MORNING SUBSIDING TO 3 TO 5 
  FEET FOR MID TO LATE MORNING THEN SUBSIDING TO 1 TO 2 FEET 
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
841 
WHUS73 KGRR 251411
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1011 AM EDT TUE SEP 25 2012

LMZ844>849-251700-
/O.CON.KGRR.SC.Y.0068.000000T0000Z-120925T1700Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1011 AM EDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS SUBSIDING TO 5 TO 15 KNOT
  WINDS AND VEERING TO THE NORTHWEST LATER TODAY.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO
199 
WHUS73 KGRR 251500
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1100 AM EDT TUE SEP 25 2012

LMZ844>849-251600-
/O.CAN.KGRR.SC.Y.0068.000000T0000Z-120925T1700Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1100 AM EDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS AND WAVES WILL CONTINUE TO DIMINISH TODAY AND THE NATIONAL
WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT
ADVISORY. SOME LOCALLY HIGHER WAVES AROUND FOUR FEET WILL PERSIST
NEAR HOLLAND UNTIL EARLY AFTERNOON.

$$

OSTUNO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 3:17 PM EDT, 18 minutes earlier.

Area forecast discussion, Sep 23, 3:17 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
317 PM EDT SUN SEP 23 2012

.SYNOPSIS...
ISSUED AT 317 PM EDT SUN SEP 23 2012

CLOUDS WILL DECREASE AFTER MIDNIGHT ALLOWING AREAS OF FROST TO
FORM AS TEMPERATURES FALL INTO THE 30S. FAIR AND WARMER WEATHER
WILL FOLLOW FOR THE REST OF THE WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 317 PM EDT SUN SEP 23 2012

ISSUED A FROST ADVISORY FOR THE ENTIRE FORECAST AREA AS CLOUDS ARE
EXPECTED TO DIMINISH OVERNIGHT WITH ENOUGH CLEARING AFTER MIDNIGHT
FOR TEMPS TO FALL INTO THE 30S. THERE WILL BE ENOUGH OF A PRESSURE
GRADIENT TO KEEP LOWS FROM FALLING INTO THE FREEZE WARNING RANGE
ALTHOUGH A FEW COLD SPOTS MAY DO IT...AS WAS SEEN ACROSS WISCONSIN
LAST NIGHT.

ONLY OTHER ISSUE IN THE EXTENDED IS POPS FOR TUESDAY AND TUESDAY
NIGHT AS WEAK CYCLOGENESIS OCCURS ALONG SFC COLD FRONT...BUT
MOISTURE IS LIMITED...SO KEPT THE SLIGHT POPS FOR TUESDAY AND
SLIGHT AND LOW CHANCE POPS GOING FOR TUESDAY NIGHT.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 317 PM EDT SUN SEP 23 2012

MUCH OF THE EXTENDED PERIOD LOOKS DRY. HIGH PRESSURE OVER THE
GREAT LAKES WILL RESULT IN PLENTY OF SUNSHINE WEDNESDAY. AS THE
HIGH DRIFTS EAST THURSDAY...THE FRONTAL BOUNDARY THAT SLIPPED
THROUGH EARLIER IN THE WEEK WILL GET CAUGHT UP IN A WAVE THAT
MOVES TOWARD THE GREAT LAKES FROM THE MID MISSISSIPPI VALLEY. THE
MODELS HAVE SHOWN THIS WAVE FOR A COUPLE OF DAYS AND SO CONFIDENCE
IS A BIT HIGHER TODAY THAT IT MAY INDEED EXIST. WE/LL MAINTAIN LOW
CHC POPS THU NIGHT-FRIDAY NIGHT AS THE WAVE MOVES BY TO THE SOUTH.
BEST CHC OF PCPN WILL BE SOUTH OF I-94.

A STRONGER SRN STREAM WAVE MAY MAKE A RUN AT THE OHIO VALLEY LATE IN
THE WEEKEND AND BRING LIGHT RAIN TO THE SE CWA. THAT IS FAR FROM
CERTAIN AT THIS POINT...THE ECMWF SHOWS THE WAVE BUT THE GFS
DOESN/T.

HIGHS IN THE MID 60S MUCH OF THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 142 PM EDT SUN SEP 23 2012

CU IS ABUNDANT THIS AFTERNOON AND WILL TAKE A WHILE TO DISSIPATE
TONIGHT. LOOK FOR BKN VFR CIGS THROUGH MUCH OF THE EVENING BEFORE
SKIES SCATTER. SHRA WILL ALSO FADE WITH SUNSET. DID NOT INCLUDE
SHRA AT THE TAF SITES...ONLY VCTY...BUT A BRIEF SHOWER IS
POSSIBLE THROUGH 00Z OR SO.

&&

.MARINE...
ISSUED AT 317 PM EDT SUN SEP 23 2012

LOOKS LIKE WINDS AND WAVES WILL DECREASE ENOUGH TO ALLOW THE SMALL
CRAFT ADVISORY TO EXPIRE AT 8 PM. THEN RETURN FLOW SETS UP AND THE
SFC PRESSURE GRADIENT STRENGTHENS ENOUGH TO BRING BACK SMALL CRAFT
ADVISORY CONDITIONS MONDAY MORNING. GALE CONDITIONS ARE MARGINAL
SO JUST WENT WITH SMALL CRAFT HEADLINES THROUGH TUESDAY.

&&

.HYDROLOGY...
ISSUED AT 317 PM EDT SUN SEP 23 2012

NO HYDRO ISSUES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 9 AM EDT MONDAY FOR MIZ037>040-
     043>046-050>052-056>059-064>067-071>074.

LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ844>849.

     SMALL CRAFT ADVISORY FROM 8 AM MONDAY TO 2 PM EDT TUESDAY FOR
     LMZ844>849.

&&

SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...93
AVIATION...93
HYDROLOGY...OSTUNO
MARINE...OSTUNO
Hazardous weather outlook, Sep 23, 10:19 AM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1019 AM EDT SUN SEP 23 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-240930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1019 AM EDT SUN SEP 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FROST AND FREEZING TEMPERATURES ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-240930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1019 AM EDT SUN SEP 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH THE
EVENING.
A RISK FOR WATERSPOUTS WILL EXISTS THROUGH TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOUTHWEST WINDS MAY APPROACH GALE FORCE MONDAY INTO MONDAY NIGHT.
THIS WILL ALSO KEEP THE WAVES AT HAZARDOUS LEVELS FOR SMALL CRAFT.

OSTUNO

In the hours before

Local storm report, Sep 23, 12:56 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1256 PM EDT SUN SEP 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HAIL             HOPKINS                 42.62N 85.76W
09/23/2012  E0.25 INCH       ALLEGAN            MI   PUBLIC

            LASTED 5 TO 8 MINUTES. MOST LESS THAN PEA SIZE.

&&

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 2:48 PM EDTFrost AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more18 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.